MAUDE Adverse Event Report: ARTHREX, INC. 3.0MM MGS DRILL BIT, STERILE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. 3.0MM MGS DRILL BIT, STERILE; POWERED SURG ORTHOPEDIC INSTR
Model Number 3.0MM MGS DRILL BIT, STERILE
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that a ar-9628s modular glenoid system 3.0 mm drill sheered off.This occurred during a reverse total shoulder replacement on (b)(6) 2023 when the drill sheered off from it's hudson adapter while drilling the glenoid.The broken fragment was retrieved, and the case was completed using a new drill.There was no patient effect reported.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation, misaligned insertion and/or prying/leveraging during use.
 
Event or Problem Description
Additional information was provided on 02/09/2023 where it was reported by a sales representative that the patient had normal bone quality.

Brand Name
3.0MM MGS DRILL BIT, STERILE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16459008
Report Number1220246-2023-06361
Device Sequence Number6449452
Product Code HWE
UDI-Device Identifier00888867350571
UDI-Public00888867350571
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0MM MGS DRILL BIT, STERILE
Device Catalogue NumberAR-9628S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown